Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Wichita, KS

March 15, 20256 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 15, 2025, 2:09 AM CDT for 6 counties in Kansas. It took effect at Mar 15, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 2:09 AM CDT (07:09 UTC)
In effect from
Mar 15, 2025, 1:00 PM CDT
Expired
Mar 15, 2025, 7:55 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WWUS83 KICT 150709
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
209 AM CDT Sat Mar 15 2025

KSZ032-033-047>050-152215-
/O.NEW.KICT.FW.W.0002.250315T1800Z-250316T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
209 AM CDT Sat Mar 15 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR PORTIONS OF
CENTRAL KANSAS...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* Extreme Grassland Fire Danger...

* Winds...North 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
2 follow-up statements
949 
WWUS83 KICT 151936
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
236 PM CDT Sat Mar 15 2025

KSZ032-033-047>050-161045-
/O.NEW.KICT.FW.A.0002.250317T1700Z-250319T0300Z/
/O.CON.KICT.FW.W.0002.000000T0000Z-250316T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
236 PM CDT Sat Mar 15 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR PORTIONS OF CENTRAL KANSAS.

* Extreme Grassland Fire Danger...

* Winds...North to northwest winds at 20 to 30 mph with gusts up 
  to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR ALL OF
CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Monday afternoon through Tuesday evening.

* Extreme Grassland Fire Danger...

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ051>053-067>072-082-083-091>096-098>100-161045-
/O.NEW.KICT.FW.A.0002.250317T1700Z-250319T0300Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
236 PM CDT Sat Mar 15 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL,
SOUTH CENTRAL, AND SOUTHEAST KANSAS...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Monday afternoon through Tuesday evening.

* Extreme Grassland Fire Danger...

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
166 
WWUS83 KICT 160055
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
755 PM CDT Sat Mar 15 2025

KSZ032-033-047>050-161600-
/O.CAN.KICT.FW.W.0002.000000T0000Z-250316T0100Z/
/O.CON.KICT.FW.A.0002.250317T1700Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
755 PM CDT Sat Mar 15 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER... 
...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE 
DANGER...

The National Weather Service in Wichita has cancelled the Red
Flag Warning.

* Extreme Grassland Fire Danger...

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

* Extreme Grassland Fire Danger...

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ051>053-067>072-082-083-091>096-098>100-161600-
/O.CON.KICT.FW.A.0002.250317T1700Z-250319T0300Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
755 PM CDT Sat Mar 15 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER...

* Extreme Grassland Fire Danger...

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 16 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:30 AM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Extremely dangerous fire weather conditions continue into this evening. Any fire will be nearly impossible to control.
  • Cooler on Saturday, then a warmup through the beginning of next week.
  • Potential for rain and/or snow on Wednesday.
Area forecast discussion, Mar 15, 12:30 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1230 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- Extremely dangerous fire weather conditions continue into this
  evening. Any fire will be nearly impossible to control.

- Cooler on Saturday, then a warmup through the beginning of
  next week.

- Potential for rain and/or snow on Wednesday.

&&

.DISCUSSION...
Issued at 236 PM CDT Fri Mar 14 2025

Water vapor imagery early this afternoon depicts a stout compact
mid/upper trough lifting over the Central Plains. At the surface,
the resultant deep low pressure center alongside deep mid-level
mixing has allowed for very strong southerly winds across the
forecast area. 50-70 mph wind gusts have been observed so far today
across south central and southeast Kansas, and are expected to
continue into the early evening hours. As a cold front progresses
through the region later this evening, winds will gradually become
northwesterly with gusts up to 30-40 mph possible. See the Fire
Weather Discussion for additional details.

Near-normal temperatures are expected to follow in the wake of this
latest system, with highs in the middle to upper 50s forecast for
Saturday afternoon and in the lower 60s by Sunday. Southerly winds
will return to the area by Monday as the mid-level ridge slides
eastward over the Central Plains. As such, highs in the upper 70s
and low 80s are expected for Monday and Tuesday.

A change in the pattern is progged to arrive Tuesday evening into
early Wednesday as an upper shortwave ejects out of the Rockies.
This system will reintroduce chances for precipitation across the
forecast area. Long-range models tend to be in loose agreement for
rain transitioning to snow for this event mainly across central
Kansas, but still a bit too far out for details at this time.
Seasonably cool temperatures will only hold on for short time, as
temperatures should rebound to near-normal by the end of the
week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1225 AM CDT Sat Mar 15 2025

Gusty northwest winds will spread across the region overnight
and remain rather gusty through the daytime hours on Saturday.
The winds will begin to diminish around sunset for tonight.

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT early this morning for KSZ047>053-
067>072-082-083-091>096-098>100.

&&

DISCUSSION...JWK
AVIATION...CDJ
Hazardous weather outlook, Mar 14, 10:25 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1025 PM CDT Fri Mar 14 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1025 PM CDT Fri Mar 14 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Gusty westerly winds will result in a very high fire danger through
2 am before conditions gradually improve.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A very high fire danger will develop on Saturday afternoon for areas
along and west of Interstate 135. Warm conditions and gusty winds
will elevate the grassland fire danger into the very high category
area wide for both Monday and Tuesday, with extreme fire danger
possible in the Flint Hills Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Local storm report, Mar 14, 8:42 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Wichita KS
842 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     Non-Tstm Wnd Gst 2 SE Viola              37.46N 97.62W
03/14/2025  M59 MPH          Sumner             KS   Mesonet

            Courtesy of KSU mesonet.

0115 PM     Non-Tstm Wnd Gst 1 SSE Wichita Eisenhowe 37.65N 97.43W
03/14/2025  M61 MPH          Sedgwick           KS   ASOS

            ASOS station KICT Wichita Eisenhower
            Airport.

0135 PM     Non-Tstm Wnd Gst Arkansas City           37.06N 97.04W
03/14/2025  M72 MPH          Cowley             KS   Public

            Home weather station.

0137 PM     Non-Tstm Wnd Gst 2 NE East Wichita       37.71N 97.23W
03/14/2025  M71 MPH          Sedgwick           KS   Broadcast Media

0139 PM     Non-Tstm Wnd Gst 7 N Arkansas City       37.17N 97.04W
03/14/2025  M68 MPH          Cowley             KS   ASOS

            REPORTED AT KWLD.

0150 PM     Non-Tstm Wnd Gst 3 ESE Bel Aire          37.75N 97.22W
03/14/2025  M67 MPH          Sedgwick           KS   ASOS

            Measured at Jabara Airport.

0151 PM     Non-Tstm Wnd Gst 7 SSW Reece             37.70N 96.49W
03/14/2025  M77 MPH          Greenwood          KS   Trained Spotter

            Measured with handheld anemometer in exposed
            area.

0152 PM     Non-Tstm Wnd Gst 3 E Hutchinson          38.06N 97.87W
03/14/2025  M64 MPH          Reno               KS   ASOS

            REPORTED AT KHUT.

0155 PM     Non-Tstm Wnd Gst 2 ENE East Wichita      37.69N 97.21W
03/14/2025  M58 MPH          Sedgwick           KS   AWOS

            REPORTED AT KBEC.

0155 PM     Non-Tstm Wnd Gst 2 WSW Mcpherson         38.36N 97.69W
03/14/2025  M61 MPH          McPherson          KS   Public

            REPORTED AT KMPR.

0156 PM     Non-Tstm Wnd Gst 4 ENE Newton            38.06N 97.28W
03/14/2025  M60 MPH          Harvey             KS   AWOS

            REPORTED AT KEWK.

0204 PM     Non-Tstm Wnd Gst 3 SW Salina             38.78N 97.65W
03/14/2025  M62 MPH          Saline             KS   ASOS

            Measured at the Salina Airport.

0204 PM     Non-Tstm Wnd Gst 1 W Whitewater          37.96N 97.17W
03/14/2025  M69 MPH          Harvey             KS   Trained Spotter

0206 PM     Non-Tstm Wnd Dmg 1 ESE Downtown Wichita  37.68N 97.32W
03/14/2025                   Sedgwick           KS   Emergency Mngr

            Many powerlines are reported down throughout
            the Wichita metro area.

0209 PM     Non-Tstm Wnd Dmg 4 W Marion              38.35N 97.09W
03/14/2025                   Marion             KS   Emergency Mngr

            Multiple vehicle roll-overs reported across
            the county.

0215 PM     Non-Tstm Wnd Gst 1 NNE Independence Airp 37.16N 95.78W
03/14/2025  M70 MPH          Montgomery         KS   AWOS

            REPORTED AT KIDP.

0222 PM     Non-Tstm Wnd Gst Arkansas City           37.06N 97.04W
03/14/2025  M59 MPH          Cowley             KS   Emergency Mngr

            Powerlines and large tree limbs were down
            around the city.

0224 PM     Non-Tstm Wnd Gst 8 WSW Piedmont          37.57N 96.49W
03/14/2025  M64 MPH          Elk                KS   Mesonet

            Courtesy of KSU mesonet.

0240 PM     Non-Tstm Wnd Gst 2 N Eureka              37.85N 96.29W
03/14/2025  M60 MPH          Greenwood          KS   AWOS

            Measured at K13K.

0248 PM     Non-Tstm Wnd Gst 3 SE Maize              37.74N 97.42W
03/14/2025  M71 MPH          Sedgwick           KS   Trained Spotter

            Measured near 29th and Ridge.

0252 PM     Non-Tstm Wnd Gst 1 W Chanute             37.67N 95.49W
03/14/2025  M69 MPH          Neosho             KS   Public

            REPORTED AT KCNU.

0252 PM     Non-Tstm Wnd Dmg 3 NW Hamilton           38.01N 96.20W
03/14/2025                   Greenwood          KS   Emergency Mngr

            Damage reported to outbuilding roofs and a
            grain bin.

0253 PM     Non-Tstm Wnd Gst 2 WSW Yates Center      37.86N 95.78W
03/14/2025  M61 MPH          Woodson            KS   Mesonet

            Courtesy of KSU mesonet.

0253 PM     Non-Tstm Wnd Dmg Eureka                  37.82N 96.29W
03/14/2025                   Greenwood          KS   Emergency Mngr

            Structural damage to a commercial building.

0255 PM     Non-Tstm Wnd Gst 3 SSE Bassett           37.87N 95.38W
03/14/2025  M66 MPH          Allen              KS   AWOS

            Allen County Airport.

0258 PM     Non-Tstm Wnd Gst 1 W Canton              38.38N 97.44W
03/14/2025  M63 MPH          McPherson          KS   Mesonet

            Union Pacific Railroad mesonet station.

0300 PM     Non-Tstm Wnd Dmg Augusta                 37.69N 96.97W
03/14/2025                   Butler             KS   Emergency Mngr

            Multiple reports of power lines down and/or
            leaning/damaged power poles across Butler
            county, including Rose Hill, Augusta, Leon,
            and El Dorado.

0300 PM     Non-Tstm Wnd Dmg El Dorado               37.82N 96.85W
03/14/2025                   Butler             KS   Fire Dept/Rescue

            Tree was blown down onto a house. Report
            relayed via Butler county EM. Time and
            location estimated.

0300 PM     Non-Tstm Wnd Dmg 9 WNW Piedmont          37.66N 96.53W
03/14/2025                   Butler             KS   Emergency Mngr

            Semi blown over near Beaumont on Highway
            400. Time and location estimated.

0302 PM     Non-Tstm Wnd Gst 3 SSE Bassett           37.87N 95.39W
03/14/2025  M66 MPH          Allen              KS   AWOS

            Measured at the Allen County Airport.

0311 PM     Non-Tstm Wnd Gst 6 W Elmdale             38.36N 96.75W
03/14/2025  M59 MPH          Chase              KS   Law Enforcement

            Relayed by Chase county EM. Occurred along
            Highway 150 at mile marker 11.

0315 PM     Non-Tstm Wnd Gst 1 W Chanute             37.67N 95.49W
03/14/2025  M70 MPH          Neosho             KS   ASOS

            REPORTED AT KCNU.

0315 PM     Non-Tstm Wnd Gst Independence Airport    37.16N 95.78W
03/14/2025  M59 MPH          Montgomery         KS   AWOS

0335 PM     Non-Tstm Wnd Gst Allen County Airport.   37.87N 95.39W
03/14/2025  M61 MPH          Allen              KS   AWOS

0347 PM     Non-Tstm Wnd Gst 7 N Arkansas City       37.17N 97.04W
03/14/2025  M69 MPH          Cowley             KS   ASOS

            Measured at Strother-Field Airport.

0356 PM     Non-Tstm Wnd Gst Parsons Tri-City Airpor 37.33N 95.50W
03/14/2025  M63 MPH          Labette            KS   ASOS

0410 PM     Non-Tstm Wnd Dmg Iola                    37.93N 95.40W
03/14/2025                   Allen              KS   Emergency Mngr

            Multiple reports of tree limbs down across
            town, along with a few utility poles. Much
            of Iola is out of power. Time estimated.

0446 PM     Non-Tstm Wnd Gst Coffeyville Airport     37.08N 95.57W
03/14/2025  M61 MPH          Montgomery         KS   ASOS

0448 PM     Non-Tstm Wnd Dmg 2 NW East Wichita       37.70N 97.28W
03/14/2025                   Sedgwick           KS   Public

            Public reported 3-inch tree limbs down as a
            result of strong wind gusts.

0506 PM     Non-Tstm Wnd Dmg 3 SW Andover            37.66N 97.17W
03/14/2025                   Sedgwick           KS   Broadcast Media

            Wood fencing blown down, and a power pole
            about half broken near Harry and 143rd
            Street East. Courtesy of KWCH mobile
            spotter.

&&
Local storm report, Mar 14, 8:49 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT FRI MAR 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     NON-TSTM WND GST 2 SE VIOLA              37.46N 97.62W
03/14/2025  M59 MPH          SUMNER             KS   MESONET

            COURTESY OF KSU MESONET.

0115 PM     NON-TSTM WND GST 1 SSE WICHITA EISENHOWE 37.65N 97.43W
03/14/2025  M61 MPH          SEDGWICK           KS   ASOS

            ASOS STATION KICT WICHITA EISENHOWER
            AIRPORT.

0135 PM     NON-TSTM WND GST ARKANSAS CITY           37.06N 97.04W
03/14/2025  M72 MPH          COWLEY             KS   PUBLIC

            HOME WEATHER STATION.

0137 PM     NON-TSTM WND GST 2 NE EAST WICHITA       37.71N 97.23W
03/14/2025  M71 MPH          SEDGWICK           KS   BROADCAST MEDIA

0139 PM     NON-TSTM WND GST 7 N ARKANSAS CITY       37.17N 97.04W
03/14/2025  M68 MPH          COWLEY             KS   ASOS

            REPORTED AT KWLD.

0150 PM     NON-TSTM WND GST 3 ESE BEL AIRE          37.75N 97.22W
03/14/2025  M67 MPH          SEDGWICK           KS   ASOS

            MEASURED AT JABARA AIRPORT.

0151 PM     NON-TSTM WND GST 7 SSW REECE             37.70N 96.49W
03/14/2025  M77 MPH          GREENWOOD          KS   TRAINED SPOTTER

            MEASURED WITH HANDHELD ANEMOMETER IN EXPOSED
            AREA.

0152 PM     NON-TSTM WND GST 3 E HUTCHINSON          38.06N 97.87W
03/14/2025  M64 MPH          RENO               KS   ASOS

            REPORTED AT KHUT.

0155 PM     NON-TSTM WND GST 2 ENE EAST WICHITA      37.69N 97.21W
03/14/2025  M58 MPH          SEDGWICK           KS   AWOS

            REPORTED AT KBEC.

0155 PM     NON-TSTM WND GST 2 WSW MCPHERSON         38.36N 97.69W
03/14/2025  M61 MPH          MCPHERSON          KS   PUBLIC

            REPORTED AT KMPR.

0156 PM     NON-TSTM WND GST 4 ENE NEWTON            38.06N 97.28W
03/14/2025  M60 MPH          HARVEY             KS   AWOS

            REPORTED AT KEWK.

0204 PM     NON-TSTM WND GST 3 SW SALINA             38.78N 97.65W
03/14/2025  M62 MPH          SALINE             KS   ASOS

            MEASURED AT THE SALINA AIRPORT.

0204 PM     NON-TSTM WND GST 1 W WHITEWATER          37.96N 97.17W
03/14/2025  M69 MPH          HARVEY             KS   TRAINED SPOTTER

0206 PM     NON-TSTM WND DMG 1 ESE DOWNTOWN WICHITA  37.68N 97.32W
03/14/2025                   SEDGWICK           KS   EMERGENCY MNGR

            MANY POWERLINES ARE REPORTED DOWN THROUGHOUT
            THE WICHITA METRO AREA.

0209 PM     NON-TSTM WND DMG 4 W MARION              38.35N 97.09W
03/14/2025                   MARION             KS   EMERGENCY MNGR

            MULTIPLE VEHICLE ROLL-OVERS REPORTED ACROSS
            THE COUNTY.

0215 PM     NON-TSTM WND GST 1 NNE INDEPENDENCE AIRP 37.16N 95.78W
03/14/2025  M70 MPH          MONTGOMERY         KS   AWOS

            REPORTED AT KIDP.

0222 PM     NON-TSTM WND GST ARKANSAS CITY           37.06N 97.04W
03/14/2025  M59 MPH          COWLEY             KS   EMERGENCY MNGR

            POWERLINES AND LARGE TREE LIMBS WERE DOWN
            AROUND THE CITY.

0224 PM     NON-TSTM WND GST 8 WSW PIEDMONT          37.57N 96.49W
03/14/2025  M64 MPH          ELK                KS   MESONET

            COURTESY OF KSU MESONET.

0240 PM     NON-TSTM WND GST 2 N EUREKA              37.85N 96.29W
03/14/2025  M60 MPH          GREENWOOD          KS   AWOS

            MEASURED AT K13K.

0248 PM     NON-TSTM WND GST 3 SE MAIZE              37.74N 97.42W
03/14/2025  M71 MPH          SEDGWICK           KS   TRAINED SPOTTER

            MEASURED NEAR 29TH AND RIDGE.

0252 PM     NON-TSTM WND GST 1 W CHANUTE             37.67N 95.49W
03/14/2025  M69 MPH          NEOSHO             KS   PUBLIC

            REPORTED AT KCNU.

0252 PM     NON-TSTM WND DMG 3 NW HAMILTON           38.01N 96.20W
03/14/2025                   GREENWOOD          KS   EMERGENCY MNGR

            DAMAGE REPORTED TO OUTBUILDING ROOFS AND A
            GRAIN BIN.

0253 PM     NON-TSTM WND GST 2 WSW YATES CENTER      37.86N 95.78W
03/14/2025  M61 MPH          WOODSON            KS   MESONET

            COURTESY OF KSU MESONET.

0253 PM     NON-TSTM WND DMG EUREKA                  37.82N 96.29W
03/14/2025                   GREENWOOD          KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A COMMERCIAL BUILDING.

0255 PM     NON-TSTM WND GST 3 SSE BASSETT           37.87N 95.38W
03/14/2025  M66 MPH          ALLEN              KS   AWOS

            ALLEN COUNTY AIRPORT.

0258 PM     NON-TSTM WND GST 1 W CANTON              38.38N 97.44W
03/14/2025  M63 MPH          MCPHERSON          KS   MESONET

            UNION PACIFIC RAILROAD MESONET STATION.

0300 PM     NON-TSTM WND DMG AUGUSTA                 37.69N 96.97W
03/14/2025                   BUTLER             KS   EMERGENCY MNGR

            MULTIPLE REPORTS OF POWER LINES DOWN AND/OR
            LEANING/DAMAGED POWER POLES ACROSS BUTLER
            COUNTY, INCLUDING ROSE HILL, AUGUSTA, LEON,
            AND EL DORADO.

0300 PM     NON-TSTM WND DMG EL DORADO               37.82N 96.85W
03/14/2025                   BUTLER             KS   FIRE DEPT/RESCUE

            TREE WAS BLOWN DOWN ONTO A HOUSE. REPORT
            RELAYED VIA BUTLER COUNTY EM. TIME AND
            LOCATION ESTIMATED.

0300 PM     NON-TSTM WND DMG 9 WNW PIEDMONT          37.66N 96.53W
03/14/2025                   BUTLER             KS   EMERGENCY MNGR

            SEMI BLOWN OVER NEAR BEAUMONT ON HIGHWAY
            400. TIME AND LOCATION ESTIMATED.

0302 PM     NON-TSTM WND GST 3 SSE BASSETT           37.87N 95.39W
03/14/2025  M66 MPH          ALLEN              KS   AWOS

            MEASURED AT THE ALLEN COUNTY AIRPORT.

0311 PM     NON-TSTM WND GST 6 W ELMDALE             38.36N 96.75W
03/14/2025  M59 MPH          CHASE              KS   LAW ENFORCEMENT

            RELAYED BY CHASE COUNTY EM. OCCURRED ALONG
            HIGHWAY 150 AT MILE MARKER 11.

0315 PM     NON-TSTM WND GST 1 W CHANUTE             37.67N 95.49W
03/14/2025  M70 MPH          NEOSHO             KS   ASOS

            REPORTED AT KCNU.

0315 PM     NON-TSTM WND GST INDEPENDENCE AIRPORT    37.16N 95.78W
03/14/2025  M59 MPH          MONTGOMERY         KS   AWOS

0335 PM     NON-TSTM WND GST ALLEN COUNTY AIRPORT.   37.87N 95.39W
03/14/2025  M61 MPH          ALLEN              KS   AWOS

0347 PM     NON-TSTM WND GST 7 N ARKANSAS CITY       37.17N 97.04W
03/14/2025  M69 MPH          COWLEY             KS   ASOS

            MEASURED AT STROTHER-FIELD AIRPORT.

0356 PM     NON-TSTM WND GST PARSONS TRI-CITY AIRPOR 37.33N 95.50W
03/14/2025  M63 MPH          LABETTE            KS   ASOS

0410 PM     NON-TSTM WND DMG IOLA                    37.93N 95.40W
03/14/2025                   ALLEN              KS   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREE LIMBS DOWN ACROSS
            TOWN, ALONG WITH A FEW UTILITY POLES. MUCH
            OF IOLA IS OUT OF POWER. TIME ESTIMATED.

0446 PM     NON-TSTM WND GST COFFEYVILLE AIRPORT     37.08N 95.57W
03/14/2025  M61 MPH          MONTGOMERY         KS   ASOS

0448 PM     NON-TSTM WND DMG 2 NW EAST WICHITA       37.70N 97.28W
03/14/2025                   SEDGWICK           KS   PUBLIC

            PUBLIC REPORTED 3-INCH TREE LIMBS DOWN AS A
            RESULT OF STRONG WIND GUSTS.

0506 PM     NON-TSTM WND DMG 3 SW ANDOVER            37.66N 97.17W
03/14/2025                   SEDGWICK           KS   BROADCAST MEDIA

            WOOD FENCING BLOWN DOWN, AND A POWER POLE
            ABOUT HALF BROKEN NEAR HARRY AND 143RD
            STREET EAST. COURTESY OF KWCH MOBILE
            SPOTTER.

&&
Local storm report, Mar 14, 9:14 PM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
914 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     Non-Tstm Wnd Gst Altoona                 37.53N 95.66W
03/14/2025  M72 MPH          Wilson             KS   Public

            Delayed report from home weather station
            measured wind gust.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:36 PM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more49 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.